MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM045
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2016-01448.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400''s (pc400''s) and a px slim delivery microcatheter (px slim).During the procedure, the physician decided to retract the pc400 due to incorrect sizing; however, upon retraction, the pc400 became stuck in the px slim.The physician then removed the px slim to remove the stuck pc400 and noticed that the tip of the px slim had an accordion-like compression damage.Therefore, the procedure was completed using a new px slim and additional pc400s.It should be noted that the physician used a rotating hemostasis valve (rhv) and maintained a continuous flush during the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the px slim delivery microcatheter (px slim) was kinked and ovalized in multiple locations throughout its length.Conclusions: evaluation of the returned devices revealed that the px slim was kinked and ovalized in multiple locations throughout its length.This damage may have occurred due to forceful manipulation of the px slim during advancement or positioning within patient anatomy.The damage observed on the px slim likely contributed to the pc400 becoming stuck inside the px slim during the procedure.Further evaluation revealed that the pc400 could be advanced through a demonstration px slim without an issue.The pc400 pusher assembly was bent in multiple locations.This damage may have occurred due to forceful manipulation of the pc400 after it became stuck in the px slim.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6019356
Report Number3005168196-2016-01449
Device Sequence Number1917572
Product Code DQY
UDI-Device Identifier00814548016405
UDI-Public00814548016405
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2018
Device Catalogue NumberPXSLIM045
Device Lot NumberF66492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/11/2016
Supplement Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR